Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 14, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 8, 2016, 4:19 AM CDT for 23 counties in Texas. It took effect at May 8, 2016, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 4:19 AM CDT (09:19 UTC)
- In effect from
- May 8, 2016, 12:00 PM CDT
- Expired
- May 8, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 23 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3869 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
875 WWUS74 KLUB 080919 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 419 AM CDT SUN MAY 8 2016 TXZ021>043-081730- /O.NEW.KLUB.WI.Y.0014.160508T1700Z-160509T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON 419 AM CDT SUN MAY 8 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING...FROM NOON UNTIL 8 PM. * WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONALLY...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
2 follow-up statements
216 WWUS74 KLUB 081715 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1215 PM CDT SUN MAY 8 2016 TXZ021>043-090100- /O.CON.KLUB.WI.Y.0014.000000T0000Z-160509T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON 1215 PM CDT SUN MAY 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...FROM NOON UNTIL 8 PM. * WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONALLY...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
047 WWUS74 KLUB 090115 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 815 PM CDT SUN MAY 8 2016 TXZ021>043-090215- /O.EXP.KLUB.WI.Y.0014.000000T0000Z-160509T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON 815 PM CDT SUN MAY 8 2016 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DROPPED THIS EVENING AND STRONG WINDS ARE NOT EXPECTED THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 8, 4:08 AM CDT, 11 minutes earlier.
Area forecast discussion, May 8, 4:08 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 408 AM CDT SUN MAY 8 2016 .SHORT TERM... DRY AND WINDY WILL BASICALLY SUM UP TODAY/S FORECAST. AS OF 3 AM THE DRYLINE HAS RETREATED INTO NM WITH THE EXCEPTION OF OUR EXTREME NORTHWESTERN ZONES. THE DRYLINE WILL BEGIN AN EASTWARD MARCH SHORTLY AFTER SUNRISE AS THE UPPER LOW CURRENTLY OVER SOCAL BECOMES CENTERED OVER THE FOUR CORNERS REGION. A SURFACE LOW ASSOCIATED WITH THE DRYLINE WILL BEGIN TO DEEPEN DURING THIS SAME TIME ACROSS THE TX/OK PANHANDLES. MODELS SHOW PRESSURE FALLS ON THE ORDER OF 7-10 MB OVER A 6 HOUR PERIOD. THIS TIGHTENING PRESSURE FIELD ALONG WITH THE PROXIMITY OF THE UPPER LOW WILL ALLOW FOR ADVISORY LEVEL WINDS ACROSS THE CAPROCK. MOS GUIDANCE SEEMS TO HANDLE WIND SPEEDS WELL WITH 30+ KNOTS FORECAST FOR MANY AREAS. A WIND ADVISORY WILL BE IN EFFECT FOR ALL COUNTIES EXCEPT STONEWALL FROM NOON UNTIL 8 PM. WINDS WILL BE ON A QUICK DOWNWARD TREND AFTER SUNSET. THE DRYLINE WILL BEGIN ITS RETREAT AFTER SUNSET BUT WILL ONLY MAKE IT AS FAR AS THE EASTERN SOUTH PLAINS BY TOMORROW MORNING. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EXTREME SOUTHEASTERN ROLLING PLAINS AS THE DRYLINE RETREATS AS THIS IS WHERE THE BEST MOISTURE AVAILABILITY WILL BE LOCATED. AS FOR FIRE WEATHER CONCERNS...DESPITE HUMIDITY/WIND CONDITIONS BEING IN THE CRITICAL CATEGORY GREEN FUELS WILL HELP MITIGATE FIRE DANGER CONCERNS. BURNING IS STILL HIGHLY DISCOURAGE HOWEVER. ALDRICH .LONG TERM... LOW RESPONSIBLE FOR TODAY/S WIND EVENT SHOULD BE NEARING THE DAKOTAS AS NEXT SYSTEM DROPS OUT OF PACIFIC CANADA. THESE TWO SYSTEMS WILL MERGE BY TUESDAY NIGHT BRINGING ZONAL FLOW FOR MID WEEK TRENDING NORTHWESTERLY BY LATE WEEK AS NEGATIVELY TILTED RIDGE BUILDS FROM MEXICO INTO WESTERN CANADA. AT THE SURFACE...DRYLINE SHOULD START OUT MONDAY MORNING FROM ABOUT CHILDRESS TO LAMESA AND PUSH EASTWARD YIELDING YET ANOTHER WINDY DAY ACROSS OUR PART OF THE STATE. NOT SURPRISINGLY...MOS HAS TRENDED UPWARD A BIT ON SPEEDS FOR MONDAY AFTERNOON AND SEE NO REASON TO DISAGREE WITH THE ASSESSMENT GIVEN THE LATEST TAKE OF HOW THE TWO LOWS TO OUR NORTH WILL MERGE AND SLING ENERGY AROUND. TUESDAY WILL REMAIN DRY AND A BIT ON THE BREEZY SIDE BUT MORE TYPICAL OF THE AVERAGE WEST TEXAS DAY IN TERMS OF WIND SPEEDS. BY WEDNESDAY...SOME CANADIAN AIR WILL BE DISLODGED INTO WEST TEXAS HELPING TO DROP TEMPERATURES FOR THE LATTER PART OF THE WEEK. GUIDANCE CONTINUES TO DEPICT NORTHWEST FLOW STORMS LATE IN THE WEEK THOUGH THE PATTERN REALLY DOES NOT MATCH THE TYPICAL SETUP FOR SUCH EVENTS. WILL CONTINUE THE TREND OF TRIMMING POPS IN THAT PERIOD TO ASSIST WITH THE BIAS OF THE BLENDER. && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ021>043. && 51/26
Hazardous weather outlook, May 8, 4:14 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 414 AM CDT SUN MAY 8 2016 TXZ021>044-090915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 414 AM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOUTHWESTERLY WINDS SUSTAINED AT 25 TO 35 MPH ARE EXPECTED ACROSS MUCH OF THE REGION TODAY WITH PATCHY BLOWING DUST. DESPITE THE STRONG DRY WINDS...SPRING GREEN-UP IS EXPECTED TO LIMIT THE OVERALL WILDFIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY AND DRY CONDITIONS WILL RETURN TO THE AREA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.